Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 174, NWS Memphis, TN

August 26, 20166 counties in Mississippi; Hardin County, McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 26, 2016, 4:08 PM CDT for 6 counties in Mississippi; Hardin County, McNairy County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2016, 4:08 PM CDT (21:08 UTC)
Expired
Aug 26, 2016, 5:00 PM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alcorn County, MS, Itawamba County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Hardin County, TN, McNairy County, TN

The radar

The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

329 
WUUS54 KMEG 262108
SVRMEG
MSC003-057-117-139-141-145-TNC071-109-262200-
/O.NEW.KMEG.SV.W.0174.160826T2108Z-160826T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
408 PM CDT FRI AUG 26 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
  ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
  NORTHEASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
  TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
  SOUTHEASTERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
  SOUTHERN HARDIN COUNTY IN WESTERN TENNESSEE...
  SOUTHEASTERN MCNAIRY COUNTY IN WESTERN TENNESSEE...

* UNTIL 500 PM CDT

* AT 408 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CHEROKEE...OR 8 MILES SOUTHEAST OF IUKA...MOVING NORTHWEST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CORINTH...BOONEVILLE...SAVANNAH...BALDWYN...IUKA...
  PICKWICK LANDING STATE PARK...TISHOMINGO STATE PARK...
  J P COLEMAN STATE PARK...ADAMSVILLE...BELMONT...BURNSVILLE...
  JUMPERTOWN...GLEN...TISHOMINGO...SANDY SPRINGS...SHILOH...
  WALNUT GROVE...LEEDY...HINKLE AND BURTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3501 8820 3492 8816 3489 8810 3436 8817
      3448 8854 3451 8854 3451 8863 3458 8886
      3529 8844 3512 8799 3501 8799
TIME...MOT...LOC 2108Z 135DEG 30KT 3476 8807 

HAIL...1.00IN
WIND...60MPH
 
$$
5 follow-up statements
208 
WWUS54 KMEG 262121
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 PM CDT FRI AUG 26 2016

MSC057-139-145-262131-
/O.CAN.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
ITAWAMBA MS-UNION MS-TIPPAH MS-
421 PM CDT FRI AUG 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ITAWAMBA...
NORTHEASTERN UNION AND SOUTHEASTERN TIPPAH COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3501 8820 3492 8816 3489 8810 3446 8816
      3447 8849 3448 8854 3451 8854 3451 8863
      3454 8874 3460 8874 3460 8872 3475 8872
      3476 8875 3529 8844 3512 8799 3501 8799
TIME...MOT...LOC 2121Z 135DEG 30KT 3484 8816 

$$

MSC003-117-141-TNC071-109-262200-
/O.CON.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
ALCORN MS-PRENTISS MS-TISHOMINGO MS-HARDIN TN-MCNAIRY TN-
421 PM CDT FRI AUG 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR ALCORN...PRENTISS...TISHOMINGO...SOUTHERN HARDIN AND SOUTHEASTERN
MCNAIRY COUNTIES...

AT 421 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER IUKA...MOVING
NORTHWEST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CORINTH...BOONEVILLE...SAVANNAH...BALDWYN...IUKA...
PICKWICK LANDING STATE PARK...TISHOMINGO STATE PARK...
J P COLEMAN STATE PARK...ADAMSVILLE...BELMONT...BURNSVILLE...
JUMPERTOWN...GLEN...TISHOMINGO...SHILOH...WALNUT GROVE...LEEDY...
HINKLE...BURTON AND PICKWICK DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3501 8820 3492 8816 3489 8810 3446 8816
      3447 8849 3448 8854 3451 8854 3451 8863
      3454 8874 3460 8874 3460 8872 3475 8872
      3476 8875 3529 8844 3512 8799 3501 8799
TIME...MOT...LOC 2121Z 135DEG 30KT 3484 8816 

HAIL...1.00IN
WIND...60MPH
 
$$
749 
WWUS54 KMEG 262126
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT FRI AUG 26 2016

MSC117-262135-
/O.CAN.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
PRENTISS MS-
426 PM CDT FRI AUG 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR PRENTISS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3501 8820 3492 8816 3489 8810 3468 8813
      3470 8833 3474 8833 3474 8835 3476 8835
      3476 8875 3529 8844 3512 8799 3501 8799
TIME...MOT...LOC 2125Z 135DEG 30KT 3487 8819 

$$

MSC003-141-TNC071-109-262200-
/O.CON.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
ALCORN MS-TISHOMINGO MS-HARDIN TN-MCNAIRY TN-
426 PM CDT FRI AUG 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR ALCORN...TISHOMINGO...SOUTHERN HARDIN AND SOUTHEASTERN MCNAIRY
COUNTIES...

AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IUKA...MOVING
NORTHWEST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CORINTH...SAVANNAH...IUKA...PICKWICK LANDING STATE PARK...
J P COLEMAN STATE PARK...ADAMSVILLE...BURNSVILLE...GLEN...SHILOH...
WALNUT GROVE...LEEDY...HINKLE...PICKWICK DAM...PINEFLAT...MIDWAY...
FARMINGTON...CRUMP...EASTVIEW...MICHIE AND GUYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3501 8820 3492 8816 3489 8810 3468 8813
      3470 8833 3474 8833 3474 8835 3476 8835
      3476 8875 3529 8844 3512 8799 3501 8799
TIME...MOT...LOC 2125Z 135DEG 30KT 3487 8819 

HAIL...1.00IN
WIND...60MPH
 
$$
607 
WWUS54 KMEG 262136
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
436 PM CDT FRI AUG 26 2016

MSC003-141-TNC071-109-262200-
/O.CON.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
ALCORN MS-TISHOMINGO MS-HARDIN TN-MCNAIRY TN-
436 PM CDT FRI AUG 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN ALCORN...NORTHERN TISHOMINGO...SOUTHERN HARDIN AND
SOUTHEASTERN MCNAIRY COUNTIES...

AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEFLAT...OR
NEAR J P COLEMAN STATE PARK...MOVING NORTHWEST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CORINTH...SAVANNAH...IUKA...PICKWICK LANDING STATE PARK...
J P COLEMAN STATE PARK...ADAMSVILLE...BURNSVILLE...SHILOH...
WALNUT GROVE...PICKWICK DAM...PINEFLAT...FARMINGTON...CRUMP...
EASTVIEW...MICHIE...GUYS...STANTONVILLE...LOWRYVILLE...
POLLARDS MILL AND OLD LAWTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3501 8820 3492 8816 3489 8810 3477 8812
      3497 8863 3529 8844 3512 8799 3501 8799
TIME...MOT...LOC 2136Z 135DEG 30KT 3492 8825 

HAIL...1.00IN
WIND...60MPH
 
$$
568 
WWUS54 KMEG 262142
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
442 PM CDT FRI AUG 26 2016

MSC003-141-TNC109-262152-
/O.CAN.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
ALCORN MS-TISHOMINGO MS-MCNAIRY TN-
442 PM CDT FRI AUG 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALCORN...NORTHERN
TISHOMINGO AND SOUTHEASTERN MCNAIRY COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3501 8820 3499 8820 3500 8838 3526 8837
      3512 8799 3501 8799
TIME...MOT...LOC 2142Z 135DEG 30KT 3496 8830 

$$

TNC071-262200-
/O.CON.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
HARDIN TN-
442 PM CDT FRI AUG 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN HARDIN COUNTY...

AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINEFLAT...OR
7 MILES SOUTHWEST OF PICKWICK LANDING STATE PARK...MOVING NORTHWEST
AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...PICKWICK LANDING STATE PARK...ADAMSVILLE...SHILOH...
WALNUT GROVE...PICKWICK DAM...CRUMP...LOWRYVILLE...POLLARDS MILL...
RED SULPHUR SPRINGS...HAMBURG...BRUTON BRANCH...PITTSBURG LANDING...
COUNCE...CHILDERS HILL...WALKERTOWN...DAMON...SOUTHSIDE...
WINN SPRINGS AND MADDOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3501 8820 3499 8820 3500 8838 3526 8837
      3512 8799 3501 8799
TIME...MOT...LOC 2142Z 135DEG 30KT 3496 8830 

HAIL...1.00IN
WIND...60MPH
 
$$
261 
WWUS54 KMEG 262152
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
452 PM CDT FRI AUG 26 2016

TNC071-262202-
/O.EXP.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
HARDIN TN-
452 PM CDT FRI AUG 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARDIN COUNTY WILL
EXPIRE AT 500 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MEMPHIS.

LAT...LON 3501 8820 3499 8820 3500 8838 3526 8837
      3512 8799 3501 8799
TIME...MOT...LOC 2150Z 135DEG 30KT 3496 8830 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:24 PM CDT, 44 minutes earlier.

Area forecast discussion, Aug 26, 3:24 PM CDT, 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
324 PM CDT FRI AUG 26 2016

.DISCUSSION...

.Short-Term (Tonight through Monday Night)...

CURRENTLY SCATTERED SHOWERS AND THUNDERSTORMS WERE AFFECTING THE
REGION...WITH SEVERAL OUTFLOW BOUNDARIES AND A FEW STORMS PULSING UP
TO STRONG INTENSITY. IN ADDITION...THE SLOW MOVEMENT HAS CAUSED SOME
TRAINING AND LOCALIZED FLASH FLOODING. TEMPERATURES ARE RUNNING A 10
TO 15 DEGREES COOLER THAN YESTERDAY.

FOR TONIGHT THROUGH MONDAY...THE MIDSOUTH WILL REMAIN ON THE
SOUTHWEST SIDE OF AN UPPER LEVEL RIDGE CENTERED OVER THE MID-
ATLANTIC STATES. CONVECTION TODAY IS EXPECTED TO CONTINUE THROUGH
THE EVENING AS A WEAK DISTURBANCE PUSHES NORTH OUT OF MISSISSIPPI.
PATCHY FOG IS AGAIN EXPECTED OVERNIGHT. DURING THE WEEKEND THE
MODELS ARE IN AGREEMENT THAT THE SOUTHERLY MIDLEVEL FLOW OF 35KTS
WILL WEAKEN TO 10 TO 15KTS AND BACK MORE EASTERLY...WITH CONVECTION
BECOMING MORE ISOLATED AND DIURNAL. BELIEVE THE BEST CHANCES WILL
RESIDE ACROSS THE NORTH WHERE SOME SURFACE CONVERGENCE WILL BE
FOUND. A FEW STRONG PULSE TYPE STORMS REMAIN POSSIBLE. A MIX OF
CLOUDS AND SUN WILL ALLOW FOR HIGHS TO REACH THE LOW 90S FOR MOST
WITH HEAT INDICES IN THE 100F-104F RANGE. LOWS WILL BE IN THE 70S.

JAB

.Long-Term (Tuesday through Friday)...

The upper level ridging will build back into the Mid South from
the east by the middle of next week with deep easterly flow
continuing across much of the area. Moist low level conditions
will remain in place as a weak cold front undercuts the ridge
aloft and stalls across northern portions of the area. Slight
chances for showers and thunderstorms will be possible across
northern areas in association with this weak front. This front
should wash out by Wednesday but enough moisture will linger to
support isolated diurnal convection.

A stronger northern stream shortwave digging into the Northeast
U.S. will push another backdoor cold front into the forecast area
by the end of the week. There remains some inconsistencies among
the model guidance therefore will carry slight chance pops through
the end of the forecast period in association with the frontal
boundary.

Temperatures should be seasonably hot with summer time humidity
continuing through the extended forecast period. Upper ridging may
build by next holiday weekend with a trend towards drier and
hotter conditions.

JLH

&&

.AVIATION...

18z TAF Set

Latest water vapor imagery suggests a weak shortwave disturbance
lifting northwest across the forecast area this afternoon. This
disturbance combined with an increasingly unstable/uncapped
atmosphere should promote increased convective coverage at all the
TAF sites this afternoon. Tempo for thunder and reduced vsbys in
heavy rain have been added for the afternoon hours. Winds should
remain light and variable at all of the forecast sites.

Convection should wane this evening as instability weakens and the
shortwave lifts north of the sites. Skies should clear out later
this evening. The clearing skies...light winds...and high moisture
levels should promote favorable radiation fog conditions after
midnight at most sites with MVFR to IFR vsby reductions through
sunrise.

Morning fog should mix out fairly quickly with a return to VFR
conditions and light winds for the remainder of Saturday morning
through the end of the forecast period.

JLH

&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Aug 26, 3:13 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT FRI AUG 26 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-272215-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
313 PM CDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS
AFTERNOON THROUGH THIS EVENING. STRONG WINDS...SMALL HAIL AND
LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE...MAINLY DURING THE
AFTERNOON PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAB

In the hours before

Special weather statement, Aug 26, 2:01 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
201 PM CDT FRI AUG 26 2016

MSZ007-011-012-020-261930-
TUNICA MS-TALLAHATCHIE MS-PANOLA MS-QUITMAN MS-
201 PM CDT FRI AUG 26 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...

SOUTHEASTERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
WESTERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 201 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CHARLESTON.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN TUNICA...NORTHERN TALLAHATCHIE...WESTERN
PANOLA AND QUITMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3398 9044 3426 9045 3426 9040 3442 9040
      3446 9045 3463 9046 3450 9013 3407 8997
      3392 9010
TIME...MOT...LOC 1901Z 124DEG 29KT 3404 9012
Special weather statement, Aug 26, 2:07 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT FRI AUG 26 2016

MSZ004-009-014-261930-
TIPPAH MS-PRENTISS MS-UNION MS-
207 PM CDT FRI AUG 26 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...

SOUTHERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
WESTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 207 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES EAST OF
KEOWNVILLE...OR 10 MILES NORTHWEST OF BALDWYN.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHERN TIPPAH...WESTERN PRENTISS AND NORTHEASTERN UNION
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3450 8852 3450 8854 3451 8854 3451 8873
      3450 8874 3451 8909 3479 8908 3477 8875
      3476 8875 3476 8865 3475 8853
TIME...MOT...LOC 1907Z 111DEG 11KT 3458 8880
Special weather statement, Aug 26, 3:06 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CDT FRI AUG 26 2016

ARZ035-048-049-262030-
ST. FRANCIS AR-CROSS AR-LEE AR-
306 PM CDT FRI AUG 26 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...

ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...

AT 306 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR HAYNES...OR 7 MILES
SOUTH OF MADISON.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ST. FRANCIS...CROSS AND LEE COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3544 9104 3545 9061 3544 9061 3544 9055
      3465 9061 3465 9105
TIME...MOT...LOC 2006Z 153DEG 12KT 3491 9071
Special weather statement, Aug 26, 3:21 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT FRI AUG 26 2016

TNZ019-020-050>052-262045-
DYER TN-MADISON TN-HAYWOOD TN-GIBSON TN-CROCKETT TN-
321 PM CDT FRI AUG 26 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

SOUTHEASTERN DYER COUNTY IN WESTERN TENNESSEE...
WEST CENTRAL MADISON COUNTY IN WESTERN TENNESSEE...
NORTHEASTERN HAYWOOD COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN GIBSON COUNTY IN WESTERN TENNESSEE...
CROCKETT COUNTY IN WESTERN TENNESSEE...

AT 321 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTHEAST OF
ALAMO...OR 8 MILES NORTHWEST OF HUMBOLDT.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN DYER...WEST CENTRAL MADISON...NORTHEASTERN
HAYWOOD...SOUTHWESTERN GIBSON AND CROCKETT COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3552 8903 3552 8935 3604 8930 3604 8888
TIME...MOT...LOC 2021Z 147DEG 35KT 3587 8905
Special weather statement, Aug 26, 3:43 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT FRI AUG 26 2016

TNZ048>050-088-089-262115-
FAYETTE TN-TIPTON TN-LAUDERDALE TN-HAYWOOD TN-SHELBY TN-
343 PM CDT FRI AUG 26 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...

NORTHWESTERN FAYETTE COUNTY IN WESTERN TENNESSEE...
TIPTON COUNTY IN WESTERN TENNESSEE...
CENTRAL LAUDERDALE COUNTY IN WESTERN TENNESSEE...
WESTERN HAYWOOD COUNTY IN WESTERN TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN WESTERN TENNESSEE...

AT 343 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR COVINGTON.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN FAYETTE...TIPTON...CENTRAL LAUDERDALE...
WESTERN HAYWOOD AND NORTHEASTERN SHELBY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3528 8943 3528 8982 3579 8977 3579 8934
TIME...MOT...LOC 2043Z 100DEG 11KT 3549 8962
Local storm report, Aug 26, 3:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
349 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FUNNEL CLOUD     OSCEOLA                 35.70N 89.99W
08/26/2016                   MISSISSIPPI        AR   BROADCAST MEDIA

            MULTIPLE REPORTS OF FUNNEL CLOUDS NEAR OSCEOLA ARKANSAS.

&&

AJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 11:22 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc38 min
Aug 26, 11:23 AM CDTSpecial Weather StatementMEGChickasaw52 min
Aug 26, 11:47 AM CDTSpecial Weather StatementMEGCalhoun43 min
Aug 26, 11:58 AM CDTSpecial Weather StatementMEGPontotoc47 min
Aug 26, 12:00 PM CDTSpecial Weather StatementMEGMonroe45 min
Aug 26, 12:09 PM CDTFlash Flood WarningMEGChickasaw, Pontotoc2 hr
Aug 26, 12:27 PM CDTSpecial Weather StatementMEGLafayette48 min
Aug 26, 12:42 PM CDTSpecial Weather StatementMEGCalhoun33 min
Aug 26, 1:08 PM CDTSpecial Weather StatementMEGLee, Pontotoc37 min
Aug 26, 2:01 PM CDTSpecial Weather StatementMEGQuitman, Tallahatchie29 min
Aug 26, 2:07 PM CDTSpecial Weather StatementMEGTippah23 min
Aug 26, 12:40 PM CDTSpecial Weather StatementMEGMcNairy50 min
Aug 26, 1:25 PM CDTFlash Flood WarningMEGDecatur, Hardin, Henderson2 hr
Aug 26, 3:21 PM CDTSpecial Weather StatementMEGCrockett, Gibson, Haywood24 min
Aug 26, 3:43 PM CDTSpecial Weather StatementMEGLauderdale, Tipton32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.